MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis and implant fabric damage occurred.A left atrial appendage closure (laa) procedure was performed and a 30mm watchman laa closure device was implanted.During a follow-up transesophageal echocardiogram (tee) on (b)(6) 2020, a large device related thrombus (drt) was noted.On subsequent tees performed on (b)(6) 2020 and (b)(6) 2020, the drt was noted to be smaller.The patient had another tee performed on (b)(6) 2023 and it was thought there was a hole in the device.There appeared to be a flap of fabric that was no longer sutured to the struts and was flapping with each heartbeat.There appeared to be a jet coming from this area as well.No patient complications were reported.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated.
 
Event or Problem Description
It was reported that thrombosis and implant fabric damage occurred.A left atrial appendage closure (laa) procedure was performed and a 30mm watchman laa closure device was implanted.During a follow-up transesophageal echocardiogram (tee) on (b)(6)2020, a large device related thrombus (drt) was noted.On subsequent tees performed on (b)(6)2020 and (b)(6) (b)(6) 2020, the drt was noted to be smaller.The patient had another tee performed on (b)(6) 2023 and it was thought there was a hole in the device.There appeared to be a flap of fabric that was no longer sutured to the struts and was flapping with each heartbeat.There appeared to be a jet coming from this area as well.No patient complications were reported.It was further reported that the patient does not tolerate blood thinners well due to the interaction with arthritis medication.The physician is potentially considering removal of the device.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16656062
Report Number2124215-2023-14959
Device Sequence Number12243425
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024063725
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexFemale